Updated:
Original:

Side Effects of Erectile Dysfunction Medications

Learn about possible side effects of erectile dysfunction medications in this Howcast video.

Transcript

Medications for erectile dysfunction are commonly used in this country. These medications may involve drugs such as Levitra, Cealis, or Viagra. There are several precautions that should be taken when taking these medications and several questions that you should ask your physician prior to taking these medications.

It's always important to know what some of the side effects of medications are. As all medications have potential side effects. Some of the more common side effects that we can see with these medications that are relatively minor but can bother patients include things such as headaches, stuffy nose, upset stomach, flushing or feeling of warmth in the facial area. These are all relatively common side effects.

If you have some of these side effects, it may not be necessary to discontinue the medication if these symptoms are not bothering you. If you have some of these symptoms and they are bothering you, you may want to discuss with your physician what some alternative therapies may be.

There are some potentially more concerning side effects where if you have these then you probably should discontinue the medication and contact your physician. These include things like sudden loss of vision or sudden loss of hearing. In some cases there can be visual changes and that may be concerning.

Some cases there can be a slightly blueish or purplish tint to the vision. Though this is not a serious side effect, it may be something you should bring up with your physician.

Other things to be concerned about. Patients should not take these medications if they have a history of liver failure or if they have cardiac or heart disease without consulting with your cardiologist first.

Patients who have chest pain, especially with exertion or with activity should not take the medications without consulting with your cardiologist first. Because there are some risk that you could have a heart attack while on these medications.

Symptoms of a heart attack would include chest pain that may or may not radiate to the shoulder area. It may include things like chest pressure or tightness or feeling like someone is sitting on your chest. Any of these conditions, if they occur, you should discontinue the medications and consult with your physician prior to continuation.

Popular Categories